Hail, Hitchcock
- When
- August 8, 12:00 AM MST
- Where
- Hitchcock County, 8 mi N of Trenton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.300, -101.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 7, 11:41 PM MST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1241 AM MDT FRI AUG 8 2003 FORECAST PROBLEMS WILL BE WEAKENING MCS MOVING ACROSS THE FORECAST AREA THIS MORNING WITH CLOUDS/PRECIPITATION EARLY AND REDEVELOPMENT EXPECTED THIS AFTERNOON/EVENING. GFS SHOWING A FEEDBACK PROBLEM...SO WILL LEAN TOWARDS ETA FOR THE DETAILS THROUGH THE SHORT TERM PERIODS. WITH A SLOW WARMUP TO BEGIN WITH...ETA 850 TEMPERATURES SUPPORT HIGHS IN THE 90 TO 95 DEGREE RANGE WHICH APPEARS REASONABLE. PLENTY OF MOISTURE UNDER UPPER RIDGE AND A DISTURBANCE RIDING OVER THE RIDGE FROM WESTERN COLORADO SHOULD BE ENOUGH FOR SCATTERED CONVECTION BY AFTERNOON AND INTO THE EVENING HOURS. ETA KEEPS THE NORTHEAST CAPPED...HOWEVER WILL RAISE POPS TO LIKELY IN THE SOUTHWEST AND TAPERING OFF TO 30-40 IN THE NORTHEAST. HEAVY RAIN APPEARS POSSIBLE WITH OVERNIGHT MCS AND PLAN TO INSERT A MENTION IN THE SOUTHWEST ZONES AS PRECIPITABLE WATER COMES UP TO 160 TO 200 PERCENT OF NORMAL. UPPER FLOW WILL REMAIN NORTHERLY AS UPPER RIDGE MOVES VERY LITTLE THROUGH 120 HOURS. WILL TRIM SATURDAYS POPS BACK TO THE COLORADO COUNTIES WHERE THETA E RIDGE SETS UP IN VICINITY OF LEE TROUGH AND LEAVE THE REMAINDER OF THE FORECAST AREA DRY. ETA 850 MB TEMPERATURES SUGGEST HIGHS WILL BE IN THE 93 TO 97 DEGREE RANGE. SUNDAY...NORTHERLY FLOW CONTINUES AS A DISTURBANCE DROPS SOUTH LATE IN THE DAY...INSERTED A SLIGHT CHANCE ACROSS THE FORECAST AREA THROUGH THE EVENING HOURS. DAYS 4 THROUGH 7...A FEW ADJUSTMENTS TO TEMPERATURES AS UPPER RIDGE BUILDS EAST ACROSS THE AREA WITH NO OTHER CHANGES PLANNED. .GLD...NONE. MCGUIRE
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT THU AUG 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING ACROSS EASTERN COLORADO...SOUTHWEST NEBRASKA...AND NORTHWEST KANSAS. A FEW OF THE STORMS MAY BECOME SEVERE. THE MAIN THREATS WILL BE LARGE HAIL AS WELL AS STRONG DOWNBURST WIND GUSTS OF 75 MPH OR MORE. THIS WILL BE DUE TO VERY DRY AIR IN THE LOWER LEVELS OF THE ATMOSPHERE ALONG WITH STRONG INSTABILITY. THE BEST THREAT OF STORMS WILL BE GENERALLY ALONG AND WEST OF A MCCOOK NEBRASKA TO HOXIE TO TRIBUNE KANSAS LINE. LOW RELATIVE HUMIDITIES...TEMPERATURES IN THE MIDDLE AND UPPER 90S...AND STRONG WINDS WILL PRODUCE EXTREME FIRE CONDITIONS TODAY. EXTREME FIRE DANGER MEANS FIRES START QUICKLY...SPREAD FURIOUSLY... AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTSIDE BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. CHECK WITH LOCAL AUTHORITIES BEFORE STARTING ANY OUTDOOR BURN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG UPPER LEVEL RIDGE WILL CONTINUE OVER THE ROCKIES FOR THE NEXT FEW DAYS. DISTURBANCES WILL ALSO CONTINUE TO ROTATE AROUND THE NORTH END OF THE RIDGE AND MOVE OVER THE TRI-STATE AREA TO PROVIDE A TRIGGER FOR THUNDERSTORM DEVELOPMENT. THE MOST ACTIVE PERIOD FOR THUNDERSTORMS WILL LIKELY OCCUR FRIDAY NIGHT AS A STRONGER PULSE OF ENERGY ALOFT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. LAMMERS
The Goodland radar (KGLD), 119 km away, was scanning. The volume nearest the first event began at 06:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368000.